Medical Questions > Cancer > Thyroid Cancer Forum

Body Weakness and little dizziness everyday

I have hypothyroidism from age 26 and I used to take synthroid 50MCG. Now I am 29 and taking the synthroid 75MCG. I am 5.3" and weighs about 130lbs. Last week I had my TSH level check and the results came normal and was continuing the synthroid 75MCG.
But I was suffering with the body weakness and little dizziness everyday especially in the mornings almost till noon. I can feel the Muscle weakness mainly in my legs shoulders and rest of the body also. I couldn't be active and do my regular small things. I feel dizzy and wanted to lie down on bed. I have been suffering with the weakness from almost 2 yrs and now I can see the difference that it is getting worse.I take poor diet, eat more junk food and don't exercise at all. (Some times I become conscious and will take a healthy food, exercise 3 times a week and take the Vitamins like Viactiv Calcium Soft Chews Milk Chocolate)
I recently started taking the Whey protein (40 g) shakes everyday. Is this good for me. Can I take it everyday for energy?
What could be the reason for my weakness? Is that because of my poor diet or hypothyroidism?
How can I get out of this weakness. Please suggest me something in a way that I can get rid of it immediately (either through medication or food or etc).
Question
Did you find this post helpful?
|

replied July 11th, 2011
Well, I think diet would definitely play a role in how you feel, regardless of what you are feeling. In your case, it would be weakness and dizziness. If our body doesn't have the right nutrients to work on, then our body won't work right!

That being said, I also have problems with dizziness/weakness. Last year I found out I had thyroid cancer. I had a full thyroidectomy and now rely fully on replacement hormone.

At first my dizziness went away for quite some time, but it comes back now...doesn't always stay too long, but it comes and goes. I also have some muscle weakness, mostly in my left shoulder and arm, making fine motor skills difficult to accomplish.

I still think there is a reason for all this, and I do try to get proper nutrients in each day, although I'm not a perfect eater by any means. I don't know if I will ever get it figured out. I hope you do!
|
Did you find this post helpful?

User Profile
replied July 13th, 2011
Extremely eHealthy
You say that it stops at around noon and you start to feel better? Do you feel better after you eat lunch? Do you feel better when you eat a better diet and exercise or does it not really make a difference in your symptoms? Does the whey protein make you feel better? If so, perhaps it is lack of protein that is your problem or an inability to digest it properly. 40 grams is a lot, since 50 is about what you need for an entire day (they say you should have 0.4 grams of protein per pound of body weight per day).

Have you tried eating a healthy, high protein breakfast in the morning, like an egg white omelet?

I think you should go see your regular doctor and get a more complete physical beyond your thyroid. Make sure they check you for things like anemia. And ask if your thyroid condition could be Hashimoto's Thyroiditis (which is an autoimmune form of hypothyroidism) or if it's just hypothyroidism. If it's Hashimoto's (they'll need to do a blood test for that), ask to be tested for other autoimmune diseases, since sometimes if you have one, you can be vulnerable to another. It's unlikely, but it wouldn't hurt to ask.

If your TSH levels are in the normal range, you could still be low for you, but I don't think you would feel this bad. You are taking your pills at the same time every day, on a totally empty stomach (best first thing in the morning), at least an hour before eating, and not within four hours of calcium or iron supplements, right? If not, you need to be, for maximum, consistent absorption of your medication.

Since you say you are feeling so terrible, I think it is possible that you might benefit from combination T3/T4 therapy for your thyroid medication (Cytomel/Synthroid), instead of the normal T4 (Synthroid alone). I hesitate to recommend this to someone who is only hypothyroid and probably has some thyroid function (since you are only on 75mcg right now). Studies mostly indicate benefit for people with total thyroid removal or people with little to no thyroid function left. However, if adding more protein to your diet, especially at breakfast, doesn't work, I don't know what else to suggest. There is also no real harm in trying it. You are already on thyroid medication, the only new thing would be figuring out a new combination dosage. Your TSH levels might not be where your doctor wants them until they get the right dosage. Just don't let them put you on too much of the T3. At your dosage, you probably don't need more than 5 or 10mcg per day. Some of the combination pills have a much higher ratio and aren't recommended (not just by me, but by the doctors who advise this therapy).

Personally, I found it made a world of difference in my cognitive functioning, my energy level, and my moods. However, I had my thyroid completely removed, so it might be a different story for me than for you, so I'm not promising anything. And I'm also not promising your doctor is going to go for this. Some don't see the benefit, so you may have to really push. I would encourage you to do some research into the topic first and bring in some evidence to show the doctor. Depending on who your seeing, he or she may not have even heard of it. I constantly get questioned by pharmacists and new doctors about why I'm taking both. Some just don't get it.

Again, I only suggest this after you've tried adding in more protein in the morning and eating better overall. See if that makes you feel better. Then, getting a more complete physical exam beyond your thyroid would be a good idea. Your problem might be completely unrelated to that and you wouldn't want to miss something. Only after everything else is ruled out should you think about the T3/T4 combination thyroid medication. Talk to your doctor about it, do some research.

I really hope you find something that makes you feel better soon. I wish I had more answers for you. I also wish the doctors were more helpful, but I've often wished that for myself as well. Don't give up. I do believe it will get better. Best of luck to you. Keep us posted.
|
Did you find this post helpful?

User Profile
replied July 21st, 2012
i'm shoji saito
last june 26 2012, i was playing computer. then suddenly my eyesite falls down.. then feel weakness everyday and everynight, till now july 21th 2012. i went to hospital because of my body weakness but the results is all good.. even my blood,heart lungs and kidney.
my doctors said maybe i have a imbalance eletrolytes.. im only 21years old. please help me to figure out on whats going on to my body. im filipino/japanese.
|
Did you find this post helpful?